question-icon

Can Methimazole cause weakness in legs?

default
Posted on Wed, 25 Nov 2015
Question: I have been on this drug for approxamatly one month ..I am experiencing added weakness in my legs to the extent that I cannot walk with out my walker.what do you say?
doctor
Answered by Dr. Albana Sejdini (1 hour later)
Brief Answer:
Please give the name of the drugs, and more details on your query...

Detailed Answer:
Hi,

I understand your concern.

Can you please mention the name of the drug you are taking? That will help me analyze your case better and give a more precise opinion.

Thank you!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini (1 hour later)
the drug I am taking is;;methimazole
I replied to your request to the name of the drug I am taking,it is methimazole. did you recievie the answer to your request?
doctor
Answered by Dr. Albana Sejdini (16 hours later)
Brief Answer:
consider changing therapy or dosage as following

Detailed Answer:
Hi back,

Thank you for providing the requested information.

Methimazole is an anti thyroid med of thionamide chemical class.

It is used in hyperthyroidism. I believe this was the diagnosis for which your doctor prescribed Methimazole unless you had a surgery.

Muscle weakness is rarely associated with Methimazole use. To my opinion, it is related to the primary disease (hyperthyroidism ).

At this point, if you feel added muscle weakness, there are 2 main possibilities :
- Methimazole is not working well, consider changing the dosage (increase) and recheck the thyroid hormones again
- if thyroid hormones are well dominated, then it could be possible side effects of Methimazole, consider changing therapy

Discuss this further with your doctor.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7178 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Methimazole cause weakness in legs?

Brief Answer: Please give the name of the drugs, and more details on your query... Detailed Answer: Hi, I understand your concern. Can you please mention the name of the drug you are taking? That will help me analyze your case better and give a more precise opinion. Thank you! Dr.Albana